Sliding Inclusions and Inhomogeneities With Frictional Interfaces

[+] Author and Article Information
R. Furuhashi

Department of Mathematics, Meiji University, Higashi-mita, Kawasaki 214, Japan

Jin H. Huang

Department of Mechanical Engineering, Northwestern University, Evanston, IL 60208-3109

T. Mura

Department of Civil Engineering, Northwestern University, Evanston, IL 60208-3109

J. Appl. Mech 59(4), 783-788 (Dec 01, 1992) (6 pages) doi:10.1115/1.2894043 History: Received May 14, 1991; Revised December 12, 1991; Online March 31, 2008


Elastic fields due to a sliding inclusion and inhomogeneity with the frictional interface are investigated. The exact solution in closed form is presented for three cases: (i) a spherical inclusion which undergoes constant eigenstrains, (ii) a nondegenerate ellipsoidal inclusion with uniform shear eigenstrains and (iii) a nondegenerate ellipsoidal inhomogeneity subjected to an applied shear stress at infinity. Moreover, the existence of solution for a sliding inclusion and inhomogeneity with frictional interface is also demonstrated.

Copyright © 1992 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In